MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Model Number BMK6F95MBER120
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior cerebral artery (aca) using a benchmark 6f 071 delivery catheter (benchmark) and a non-penumbra 7f sheath.During the procedure, after advancing the benchmark into the patient using the 7f sheath, the physician noticed bleeding at the puncture site.Upon checking, it was noticed that the benchmark was broken at the hub; therefore, it was removed.The procedure was completed using a new benchmark and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the returned benchmark was fractured at approximately 1.0 cm from the hub.The device was kinked approximately 37.0 cm, 41.0 cm, 47.0 cm and 99.0 cm from the hub.Conclusions: evaluation of the returned benchmark confirmed a fracture near its proximal end underneath the strain relief.If the device is forcefully advanced against resistance or otherwise manipulated at extreme angles outside the patient body, damage such as a kink and subsequent a fracture may occur.Further evaluation revealed kink along the catheter.These kinks were likely incidental to the complaint and could have occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10222924
Report Number3005168196-2020-00875
Device Sequence Number13587250
Product Code DQY
UDI-Device Identifier00814548014173
UDI-Public00814548014173
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2023
Device Model NumberBMK6F95MBER120
Device Catalogue NumberBMK6F95MBER120
Device Lot NumberF96319
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/08/2020
Supplement Date Received by Manufacturer07/09/2020
Initial Report FDA Received Date07/02/2020
Supplement Report FDA Received Date07/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Date Report Sent to FDA01/01/2005